Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Sep 11, 2013, 6:44 PM EDT for Orange County, Washington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 6:44 PM EDT (22:44 UTC)
- Expired
- Sep 11, 2013, 10:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 62 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
729 WGUS51 KBTV 112244 FFWBTV VTC017-023-120245- /O.NEW.KBTV.FF.W.0034.130911T2244Z-130912T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 644 PM EDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT... SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT... * UNTIL 1045 PM EDT. * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE... ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXIT 5 I89...EAST ROXBURY AND SOUTH NORTHFIELD. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4412 7268 4415 7254 4409 7253 4406 7267 $$ LAHIFF
1 follow-up statement
105 WGUS71 KBTV 120234 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1034 PM EDT WED SEP 11 2013 VTC017-023-120245- /O.CAN.KBTV.FF.W.0034.000000T0000Z-130912T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE VT-WASHINGTON VT- 1034 PM EDT WED SEP 11 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL WASHINGTON AND NORTHWESTERN ORANGE COUNTIES... WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS. LAT...LON 4412 7268 4415 7254 4409 7253 4406 7267 $$ MUCCILLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:47 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 11, 5:47 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 547 PM EDT WED SEP 11 2013 .SYNOPSIS... THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH MILD TEMPERATURES. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE NORTH COUNTRY FROM THE NORTHWEST AS A COLD FRONT APPROACHES FROM SOUTHEASTERN ONTARIO AND SOUTHERN QUEBEC THURSDAY MORNING. THIS FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND TRAINING STORMS THROUGH THURSDAY NIGHT AS THE FRONT EXITS THE REGION BY FRIDAY MORNING. IT WILL BE MUCH COOLER WITH LINGERING SHOWERS FRIDAY. HIGH PRESSURE WILL THEN BRING DRY AND COOL WEATHER TO THE NORTH COUNTRY THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 440 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH COUNTRY THIS AFTN AND EVENING. STORMS AFFECTING ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK HAVE DEVELOPED ALONG A SFC TROUGH...MOVING EAST AND PRODUCING HEAVY RAINFALL...GUSTY WINDS AND PSBLY SMALL HAIL. 2ND AREA OF STORMS OVER SERN ONTARIO AND SRN QUEBEC...NEAR THE QUASI- STATIONARY WARM FRONT. THE NRN BATCH OF STORMS WILL MEANDER AROUND THE INTERNATIONAL BORDER. EXPECT STORMS TO LOSE INSTABILITY OVERNIGHT WITH NOCTURNAL COOLING ALSO SETTING IN. SEVERE THUNDERSTORM WATCH NUMBER 521 HAS BEEN ISSUED FOR THE ENTIRE NORTH COUNTRY UNTIL 10PM TONIGHT. GOING FORECAST OF STRONG TO SEVERE THUNDERSTORM THREAT ON TRACK. MORE SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL MOVE INTO THE NORTH COUNTRY FROM THE NW AS THE ASSOCIATED UPPER LEVEL TROUGH DEEPENS OVER THE GREAT LAKES REGION EARLY THURSDAY MORNING. AHEAD OF THIS PRECIP...CLOUDY SKIES WILL RESIDE OVER THE AREA WITH CONTINUE S/SW FLOW KEEPING TEMPS MILD AND DEWPTS MOIST OVERNIGHT. MIN TEMPS EXPECTED TO BE IN THE 60S TO L70S. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 440 PM EDT WEDNESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS AS UPPER LEVEL JET DYNAMICS BECOME MORE FAVORABLE AS TROUGH CONTINUES TO DEEPEN WHILE MOVING INTO THE NORTHEAST. AT THE SFC THE COLD FRONT WILL PROVIDE PLENTY OF LIFT INTO THE WARM MOIST AIR. DEWPTS IN THE 60S WITH MAX TEMPS IN THE 70S TO NEAR 80 WILL STILL FEEL WARM AND MUGGY. SOME INSTABILITY REMAINS DURING THE DAY THURSDAY OVER VT...COULD STILL SEE THREAT OF STRONG GUSTY WINDS AND HAIL. PWATS AHEAD OF THE FRONT WILL RANGE FROM 1.4 TO 2 INCHES...INCREASING THE THREAT FOR SOME HEAVY RAINFALL. MODELS SHOWING CORFIDI VECTORS STILL SUPPORT PSBL TRAINING OF SHOWERS AND STORMS WHICH COULD LEAD TO SOME FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND STORMS WILL GRADUALLY DECREASE FROM WEST TO EAST THURSDAY NIGHT AS THE FRONT PUSHES EAST OF FORECAST AREA. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN STORMS OR WITH TRAINING CELLS. AS THE FRONT MOVES THROUGH THE AREA...CHANCE FOR SHOWERS AND STORMS WILL DECREASE...WITH THE FRONT EXITING SERN VT BY EARLY FRIDAY MORNING. NW FLOW WILL MOVE IN BEHIND THE FRONT...AS THE UPPER TROUGH GRADUALLY MOVES THROUGH THE REGION ON FRIDAY AND SOME LINGERING MOISTURE COULD PRODUCE SOME SHOWERS MOST OF THE DAY. THE UPPER LOW WILL SHIFT E FRIDAY NIGHT...FURTHER DIMINISHING THE CHANCE FOR SHOWERS. TEMPERATURES THURSDAY NIGHT WILL BE COOLER...IN THE U40S-U50S AND NOT MUCH WARMER FOR FRIDAY WITH CLOUDY SKIES AND LINGERING SHOWERS KEEPING MAX TEMPS IN THE M50S-M60S. FRIDAY NIGHT...AS SHOWERS END AND CLOUDS BEGIN TO DECREASE...925MB TEMPS WILL COOL TO AROUND 5C...WITH SFC MIN TEMPS IN THE M30S-M40S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 122 PM EDT WEDNESDAY...DEEP UPPER LEVEL TROUGH WHICH WILL HAVE BROUGHT WIDESPREAD RAINFALL TO THE NORTHEAST OVER THE PREVIOUS 2 DAYS WILL CONTINUE A SLOW EASTWARD PROGRESSION ACROSS THE BTV CWA ON SATURDAY. STRONG COLD AIR ADVECTION ON NORTHWEST FLOW WILL PRODUCE STEEP LOW LEVEL LAPSE RATES WHICH WILL KEEP SOME LINGERING SHOWERS AROUND THOUGH MOSTLY ACROSS EASTERN VERMONT AND MAINLY IN THE MORNING HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE MOVES ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY WITH CLEAR AND COOL CONDITIONS EXPECTED. BY LATE SUNDAY AFTERNOON AN UPPER LEVEL TROUGH AND ATTENDING COLD FRONT APPROACHES THE SAINT LAWRENCE VALLEY...PUSHING ACROSS THE NORTH COUNTRY SUNDAY NIGHT INTO MONDAY MORNING. CURRENT PROGGED MOISTURE IS FAIRLY WEAK SO THINKING PRECIP WILL BE SHOWERY IN NATURE WITH NOT A WHOLE LOT OF QPF. OF MORE INTEREST THOUGH...AT LEAST FOR WINTER LOVERS LIKE ME IS THE PROGGED 850MB TEMPS FALLING TO ZERO TO -2C MIDDAY MONDAY. COULD WE SEE OUR FIRST SNOWFLAKES AT THE SUMMITS? STAY TUNED. FRONT MOVES THROUGH THE REGION MONDAY NIGHT WITH HIGH PRESSURE RETURNING TO THE NORTHEAST FOR THE REMAINDER OF THE PERIOD THROUGH WEDNESDAY. TEMPS THROUGH THE PERIOD WILL BE VERY SEASONAL...JUST SLIGHTLY BELOW NORMAL WITH HIGHS GENERALLY IN THE 60S...AND LOWS IN THE 40S. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...GENERALLY VFR CONDITIONS EXPECTED OVER THE NEXT 12 HOURS WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING... BRIEFLY REDUCING CIGS/VSBY TO IFR/MVFR LATE THIS AFTERNOON AND EVENING. HARD TO PINPOINT TSRA AT ANY TERMINAL AT THIS TIME SO HAVE JUST INCLUDE VCTS FOR NOW THROUGH 06Z. BRIEF BREAK IN WX FROM 06Z-09Z WITH SOME PATCHY MVFR BR LIKELY...BEFORE A COLD FRONT ENTERS THE REGION FROM THE WEST SPREADING MVFR CONDITIONS IN RAIN FROM KMSS AT 09Z TO KBTV BY 12Z. MVFR RAIN THEN CONTINUES THROUGH THE REMAINDER OF THE TAF PERIOD WITH PERIOD OF IFR VSBY POSSIBLE. OUTLOOK 18Z THURSDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 12Z FRIDAY...IFR/MVFR LIKELY IN SHOWERS AND THUNDERSTORMS AS A COLD FRONTAL PUSHES THROUGH THE REGION. 12Z FRIDAY THROUGH 12Z SATURDAY...MIX OF MVFR/VFR WITH SCATTERED SHOWERS AS UPPER LEVEL TROUGH ASSOCIATED WITH THE AFOREMENTIONED FRONTS TRACKS THROUGH THE NORTHEAST. 12Z SATURDAY THROUGH 00Z MONDAY...VFR UNDER HIGH PRESSURE. 00Z MONDAY THROUGH 00Z TUESDAY...MAINLY VFR WITH SCATTERED MVFR RAIN SHOWERS AS A WEAK COLD FRONT MOVES THROUGH THE NORTHEAST. && .CLIMATE... AS OF 546 PM EDT...A COUPLE OF RECORDS WERE BROKEN TODAY... RECORD HIGHS: AT MASSENA NEW YORK(MSS)...TODAYS MAXIMUM TEMPERATURE OF 88F BROKE THE RECORD HIGH TEMPERATURE OF 87F SET IN 1961. RECORD HIGH MINS: AT BURLINGTON VERMONT(BTV)...TODAYS MINIMUM TEMPERATURES OF 75F BROKE THE RECORD HIGH MINIMUM TEMPERATURE OF 70F SET IN 1947...1925 AND 1922. && .EQUIPMENT... AS OF 438 PM EDT WEDNESDAY...NOAA WEATHER RADIO STATION WXM 44...BROADCASTING FROM THE TOP OF MOUNT ASCUTNEY VERMONT...REMAINS OFF THE AIR DUE TO A DAMAGED ANTENNA. REPLACEMENT PARTS HAVE BEEN ORDERED AND THE REPAIR WORK HAS BEEN SCHEDULED FOR SEPTEMBER 17-20. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS/KGM NEAR TERM...KGM SHORT TERM...KGM LONG TERM...LAHIFF AVIATION...LAHIFF CLIMATE...MUCCILLI/KGM EQUIPMENT...WFO BTV
Hazardous weather outlook, Sep 11, 2:41 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 241 PM EDT WED SEP 11 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-121845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 241 PM EDT WED SEP 11 2013 ...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. CONDITIONS WILL CONTINUE TO BECOME FAVORABLE FOR THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS AFTERNOON AND THE FIRST HALF OF THE NIGHT. FOR THIS EVENT THERE WILL BE TWO DIFFERENT THREATS FOR STORMS. THE FIRST WILL BE OUT ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK WHERE A LINE OF STORMS IS EXPECTED TO FOR OVER SOUTHEAST ONTARIO PROVINCE AND MOVE INTO THE SAINT LAWRENCE VALLEY LATE THIS AFTERNOON OR EVENING. THE MAIN THREAT WITH THIS LINE WOULD BE STRONG WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. THE OTHER THREAT WILL BE STORMS FORMING OVER THE CENTRAL AND EASTERN PORTIONS OF NEW YORK STATE AND MOVING EAST AND NORTHEAST INTO THE NORTHERN ADIRONDACKS...THE CHAMPLAIN VALLEY...AND THE REMAINDER OF VERMONT. THESE STORMS WILL BE OF SHORTER DURATION AND MORE ISOLATED TO SCATTERED IN NATURE...BUT WILL STILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE MOST FAVORABLE TIMING FOR THESE STORMS WILL BE BETWEEN 500 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE NORTH COUNTRY ON THURSDAY WITH HEAVY RAINFALL POSSIBLE. COOLER AND DRIER WEATHER EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Sep 11, 5:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 N SALISBURY 43.93N 73.10W
09/11/2013 E1.00 INCH ADDISON VT CO-OP OBSERVER
COOP OBSERVER REPORTED QUARTER SIZE HAIL. TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER BTV1300344
NASHLocal storm report, Sep 11, 5:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
557 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CHAMPLAIN 44.99N 73.45W
09/11/2013 CLINTON NY PUBLIC
LARGE TREE DOWN ACROSS OAK ST. PUBLIC REPORT TO LOCAL
MEDIA. TIME ESTIMATED VIA RADAR
&&
EVENT NUMBER BTV1300346
NASHSpecial weather statement, Sep 11, 6:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT WED SEP 11 2013
VTZ003-004-007-016-112315-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
610 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH ESSEX...NORTHEASTERN
CALEDONIA...NORTHEASTERN FRANKLIN AND ORLEANS COUNTIES...
AT 608 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTGOMERY CENTER...
MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WESTFIELD...SOUTH NEWPORT...ORLEANS...EXIT 26 I91...EAST
BROWNINGTON...EVANSVILLE...ISLAND POND...EAST CHARLESTON...EAST
BRIGHTON...BRIGHTON STATE PARK...BRUNSWICK SPRINGS...MAIDSTONE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4465 7155 4458 7154
4473 7244 4480 7261 4479 7272 4502 7268
4501 7221 4502 7146
MUCCILLILocal storm report, Sep 11, 6:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
612 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG BRISTOL 44.14N 73.08W
09/11/2013 ADDISON VT PUBLIC
REPORT OF TREE DOWN ON BURPEE RD NORTH OF RT 116. ALSO
NUMEROUS TREES DOWN JUST WEST OF TOWN.
0455 PM TSTM WND DMG CROWN POINT 43.95N 73.43W
09/11/2013 ESSEX NY BROADCAST MEDIA
REPORT OF TREE DOWN ON WIRES AND CAR RELAYED BY LOCAL
MEDIA
0505 PM HAIL CORNWALL 43.96N 73.21W
09/11/2013 E0.88 INCH ADDISON VT PUBLIC
PUBLIC
0515 PM TSTM WND DMG FORT COVINGTON 44.99N 74.50W
09/11/2013 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN IN TOWN
0515 PM HAIL 2 N SALISBURY 43.93N 73.10W
09/11/2013 E1.00 INCH ADDISON VT CO-OP OBSERVER
COOP OBSERVER REPORTED QUARTER SIZE HAIL. TIME
ESTIMATED BY RADAR
0515 PM TSTM WND DMG CHAMPLAIN 44.99N 73.45W
09/11/2013 CLINTON NY PUBLIC
LARGE TREE DOWN ACROSS OAK ST. PUBLIC REPORT TO LOCAL
MEDIA. TIME ESTIMATED VIA RADAR
0520 PM HAIL EAST MIDDLEBURY 43.97N 73.11W
09/11/2013 E0.88 INCH ADDISON VT PUBLIC
0525 PM HAIL ALBURGH 44.97N 73.30W
09/11/2013 E1.25 INCH GRAND ISLE VT PUBLIC
GOLF BALL SIZE HAIL. TIME ESTIMATED FROM RADAR
0530 PM TSTM WND DMG CONSTABLE 44.93N 74.30W
09/11/2013 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN IN TOWN. ALSO A PUBLIC REPORT OF TREES
UPROOTED NEAR THE INTERSECTIONS OF RT 122 AND 30
0530 PM HAIL ALBURGH 44.97N 73.30W
09/11/2013 E0.50 INCH GRAND ISLE VT PUBLIC
0600 PM HAIL CORINTH 44.02N 72.29W
09/11/2013 E0.50 INCH ORANGE VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1300343 BTV1300340 BTV1300338 BTV1300342 BTV1300344
BTV1300346 BTV1300339 BTV1300348 BTV1300341 BTV1300345 BTV1300347
NASHSpecial weather statement, Sep 11, 6:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
631 PM EDT WED SEP 11 2013
VTZ007-008-010-012-112315-
CALEDONIA VT-ORANGE VT-WASHINGTON VT-WINDSOR VT-
631 PM EDT WED SEP 11 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
WINDSOR...ORANGE...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN CALEDONIA
COUNTIES...
AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NORTHFIELD FALLS TO RANDOLPH...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BARRE...EAST MONTPELIER...PLAINFIELD...SOUTH VERSHIRE...WEST
GROTON...GROTON...EAST RYEGATE...RYEGATE...WELLS RIVER...NEWBURY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4402 7207 4400 7210 4396 7209 4389 7216
4379 7220 4380 7271 4429 7274 4427 7206
4425 7204 4418 7205 4415 7203 4411 7205
4409 7202
LAHIFFLocal storm report, Sep 11, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
641 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG HIGHGATE SPRINGS 44.98N 73.11W
09/11/2013 FRANKLIN VT PUBLIC
TREES DOWN. ALSO PONTOON BOAT FLIPPED OVER AND BOAT
DOCK DAMAGED IN MISSISQUOI BAY. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER BTV1300349
NASHThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:19 AM EDT | Special Weather Statement | BTV | Orleans | 86 min |
| Sep 11, 3:36 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 54 min |
| Sep 11, 3:56 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 64 min |
| Sep 11, 4:12 PM EDT | Special Weather Statement | BTV | Washington | 63 min |
| Sep 11, 4:29 PM EDT | Special Weather Statement | BTV | Addison, Orange | 61 min |
| Sep 11, 4:57 PM EDT | Special Weather Statement | BTV | Addison | 63 min |
| Sep 11, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 54 min |
| Sep 11, 5:10 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 65 min |
| Sep 11, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 29 min |
| Sep 11, 6:10 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 65 min |
| Sep 11, 6:31 PM EDT | Special Weather Statement | BTV | Orange, Washington | 44 min |
| Sep 11, 6:48 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 57 min |
| Sep 11, 7:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| Sep 11, 7:32 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 58 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.